Psycho-Babble Medication Thread 1120564

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Pulling the plug on wellbutrin

Posted by linkadge on August 31, 2022, at 12:26:35

Unfortunately, all I'm getting is side effects and a much darker mood.

I'm just going to go back to effexor.

Linkadge

 

Re: Pulling the plug on wellbutrin

Posted by rjlockhart37 on August 31, 2022, at 15:15:43

In reply to Pulling the plug on wellbutrin, posted by linkadge on August 31, 2022, at 12:26:35

when i was on wellbutrin, at first i noticed improvement in attention, somewhat motivation, even moved to 450 yet later started feeling agitated, in bad moods. It's a very weak dopamine uptake, is more targeted to norepinephrine. The maximum benefit i noticed from 450 was mild ability focus and motivation, but same here i did not prefer it. It's a mild stimulant that some people respond too, there was a poster here named Racer that took 450 and she benefited and said liked it. It's not a good med for people who have anxiety disorders, it exacerbates norepinephrine, and also lowers seizure threshold, at 450 above.

 

Re: Pulling the plug on wellbutrin

Posted by rjlockhart37 on August 31, 2022, at 15:22:26

In reply to Re: Pulling the plug on wellbutrin, posted by rjlockhart37 on August 31, 2022, at 15:15:43

my girlfriend was a on 150mg and noticed she was a bit more awake, and improved mood, but she stopped it because it increased blood pressure. It works well with people with low energy, but if they have anxiety disorder that is big no no

 

Re: Pulling the plug on wellbutrin linkadge

Posted by Jay2112 on August 31, 2022, at 17:40:03

In reply to Pulling the plug on wellbutrin, posted by linkadge on August 31, 2022, at 12:26:35

> Unfortunately, all I'm getting is side effects and a much darker mood.
>
> I'm just going to go back to effexor.
>
> Linkadge

*Exact* same reaction with me with Wellbutrin. Just NASTY. I didn't wanna say anything to dampen your response...but...

But, I know it is frustrating as f**k, but there is something to help. In the meantime, any access to talk-therapy?

Jay

 

Re: Pulling the plug on wellbutrin

Posted by SLS on September 1, 2022, at 12:25:31

In reply to Pulling the plug on wellbutrin, posted by linkadge on August 31, 2022, at 12:26:35

Hi.

> Unfortunately, all I'm getting is side effects and a much darker mood.
>
> I'm just going to go back to effexor.


You don't have access to Pristiq (desvenlafaxine)? It might not produce the uncomfortable negative psychiatric side-effects that you get from Effexor. If you do have access to Pristiq, and can pay for it, I think that trying Pristiq at this juncture is a no-brainer. Many drug companies have programs that provide their medications for free or at a greatly-reduced price to people in financial need.

Is your 40% improvement tolerable? Do you need Effexor to maintain that 40? What would happen if you didn't add back Effexor?


- Scott

 

Re: Pulling the plug on wellbutrin SLS

Posted by linkadge on September 1, 2022, at 18:05:03

In reply to Re: Pulling the plug on wellbutrin, posted by SLS on September 1, 2022, at 12:25:31

The meds I was on before (including lithium) resulted in ~40% improvement. I say 40% because I am eating and getting (some) sleep, but otherwise get no enjoyment in the day. I feel hopeless.

Linkadge

 

Re: Pulling the plug on wellbutrin linkadge

Posted by SLS on September 1, 2022, at 20:16:54

In reply to Re: Pulling the plug on wellbutrin SLS, posted by linkadge on September 1, 2022, at 18:05:03

> The meds I was on before (including lithium) resulted in ~40% improvement. I say 40% because I am eating and getting (some) sleep, but otherwise get no enjoyment in the day. I feel hopeless.
>
> Linkadge


It wasn't often that I would experience hopelessness. I didn't have blind optimism, though. I was able to maintain hope by using uncertainty as a weapon. I could never be certain that I would arrive at my grave never having lived. As long as I could identify an untried treatment, I had hope.

I think *outlook* might be the most critical factor when one makes a decision to either continue or not continue. Your outlook is probably heading in the direction of feeling doomed. I've been there. Everyone has their breaking point. Everyone. I've written here a few times something that I wish someone had told me. Don't give up, especially after you do.

Just a thought: Perhaps you would find hope if you were to make a list of all of the treatments you can conceive of, plus those you have not yet found in the medical literature.

Perhaps it's time to think out of *your* box. I think it is counterproductive for you to run back to Effexor if you can tolerate how you feel without it. Keep your eyes on the prize. Obviously, the prize will likely not be found in things you have already tried. Again, I think you would improve your chances of responding to treatment if you were you to allow your system to settle down and find a state of stable homeostasis, even though its many thermostats aren't adjusted to the right temperatures. Have a plan in place for the treatments you will try after your 2-3 month drug holiday is over. Challenge your brain with things that are novel to it. Keep in mind, though, that some of the things you have already tried might seem novel to a brain with a new topography.


- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.